Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Hearing loss, ear blockage, chest disorder, used nose spray and hot obus oil

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
have suffered with slight hearing loss for several years, but during the last 2 months have had bad chest disorder which is now a lot better but then went deaf in both hears the left seams to have improved a bit. But right one feels completely blocked, wax not bad used nose spray and hot Obus oil, same .age 77, h5.11,W11-3, fit from cycling otherwise.
Posted Fri, 13 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Rakhi Tayal 1 hour later

Thanks for writing to us.

At your age, the commonest cause of a gradual loss of hearing is Otosclerosis. Audiometry examination will help in detecting the cause. Apart from this, other causes of gradual loss of hearing can be-
1. Middle ear disease.
2. vestibular nerve damage- ischaemia, trauma, etc.
3. Excessive impacted ear wax- this you have already ruled out.

I encourage you to visit an ENT specialist for proper examination and diagnosis along with Audiometry.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor